MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION CATHETER PASSER; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION CATHETER PASSER; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8591-38
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The manufacturer representative (rep) reported that during a surgery this tunneler (i.E., catheter passer) was passed to the surgeon.The surgeon placed their hand on the plastic handle of the tunneler and their surgical glove was cut open.It was identified that the clear plastic handle of the tunneler was chipped and a piece of plastic was protruding out, which cut the surgeon's glove.The tunneler was replaced during the procedure with another tunneler from the rep's trunk stock the clinician's office discarded the tunneler in the sharps box.The rep reported this appeared to be a manufacturer defect.The rep had inspected the sterile packaging after the incident and found the packaging to be intact without any holes.No symptoms reported.Rep confirmed this surgical procedure was a spinal cord stimulation device implant.The tunneler with the chipped handle was used to pass the wires under the skin from the lead incision to the battery pocket.The rep did not have an opportunity to take any photos of the defective tunneler or the packaging.They explained that the surgeon threw the tunneler on the floor and it was immediately placed in the sharps bin in the room by the circulating nurse.

Brand Name
CATHETER PASSER
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20679697
Report Number2182207-2024-04557
Device Sequence Number7196758
Product Code LKK
UDI-Device Identifier00763000031404
UDI-Public00763000031404
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8591-38
Device Catalogue Number8591-38
Device Lot Number0229604996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date11/13/2024
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexFemale